Sarcoidosis, and feeling low in mood

My hubby suffers with sarcoid, and has been on prednisolone for 10 years. He has been experiancing mood swings recently, and suicidal thoughts. we have been to se e a dr, who has referred him to the community mental health team. has anyone else suffered with this? we think it may be side effects of the pred. have asked gp to review the pres, in light of the side effects, but gp is reluctant to change them.

7 Replies

oldestnewest
  • Hi Walls

    Sorry to hear aout your hubby. Mood swings and dark thoughts are a side effect of prednisolone and it may be that this is what is causing them in your husband. I suppose the only odd thing is that as a side effect you would have thought it might have manifested itself long before now given how long he has been taking them. I was on a high dose for 18 months and i didn't experience the dark thoughts although I did have mood swings which was unusual for me. These went as my dose reduced and by the time I got to 10mg they had almost disappeared. I am off steroids now completely, I take it that your husband gets a flare up if they reduce his dose? Does he take anything else like azathioprine?

    One other thing, I would suggest you speak to your husband's consultant about his medication. I think my GP is great but he only prescribes for me what my consultants tell him to. It maybe the GP is reluctant to tamper with the prescription given that sarcoidosis isn't exactly an everyday illness. I woudl take the offer of speaking to a counsellor too though - I think talking to someone who is essentially a stranger can be very worthwhile.

    Good luck - I do hope you get an answer one way or another.

    marie x

  • Hi Sorry To Hear About Your Fella .... Only Time I Have Felt Like You Describe Is When My Doctor Tryed Puting Me On Low Dose Of Amitriptyline 10mg For Pain Relief .... Then Tryed Upping It To 20mg To Help With Breathing .....

    As He Thought My Chronic Lung Disease Was Panic Attacks Anyway Pills Give Me Mod Swings A Was Just Being Snappy And Sharp And Felt Bit Psychotic So Stopped Them With Immediate Effect

    If You Don't Mined Me Asking Who Did Your Fella Get Sarcoidosis ( Pulmonary Fibrosis )

    Hope Sharing My Experience As Helped Hope You Both Feeling Better Soon

    All The Best

  • Amitriptyline is awful. I was put on it by our GP for a bad back!! I was on it for two weeks and ended up with tinnitus which I still have. That was just over 3 years ago. Hope you are doing ok. xxx

  • Started 200mg Amitriptyline moved onto Prrozac 300mg that is reduced each time I feel ready working with a counsellor is better than more drugs.

  • Sorry to hear the problems your poor hubby is having. I care for hubby too and he has had sarcoid for almost 22 years and is on 10mg of pred per day. When he was first prescribed pred he had very severe mood swings and was put on antidepressants which he refused to take. He does not seem to suffer as badly now but I would definitely look into this side effect further Walls. Let us know how it all goes and thinking of you and hubby. Take care. xxxx

  • Hi All,

    Thanks for all the support. We do not know how hubby got Sarcoidosis, the Hospital have just advised that some get it, but they do not know why. He has had it for so long now, that we do not think it will subside on its own, as they sometines can.

    He only takes the pred, and now some anti d's to try to help with the moods.

  • Thanks For Reply @Walls Sarcoidosis Like Hospital Said Can Just Come Out Of The Blue ... And Occupation Can Play Are Part Too

    Hope You All Feeling Bettter Soon N Thanks

    Daz :)

You may also like...